06 February 2009

Friday Medical Update

Sorry I haven't updated sooner, but I've been wiped out from the side effects of Neupogen. Fever and chills, chills and fever. Not to mention the terrible ache. When I went to the doc yesterday, we decided to discontinue the shots. My counts were all low again. Red cells and platelets had dropped a lot, probably because "fever and chills chew up red blood and platelets". OK this drug is not for me.

So I came home from the doc and as I felt bad I went to bed. Slept all day until Mike got home, at which time I was having another bout of chills. Some hot tea helped with that. Then I noticed that except for my face my entire body was covered with a rash. It didn't itch, but I look like I have the measles or something. I wasn't running a high enough temp to call the doctor, so decided to just watch it till I had to come back to the doc's today to get blood. Oh yes. The lowered counts meant I had to get transfusions today. Two units of red cells and one of platelets.

We got here early so I could ask one of the nurses about the rash. She had me see the doc's PA. Most likely it's an allergic reaction to the Neupogen. But just in case it is some kind of cytokin storm which would indicate my white cells have gone into high gear production, I had a CBC before I came upstairs to spend the day. But alas, it does not appear to be that. The actual neutrophil count is still 0.0, but the percentage increased from 0.0 to 1.2. Not really significant except to me. My psyche feels much better to see a 1.2%, even if it is not measurable in the count yet. It also means that this rash is likely an allergic reaction.

I also noticed a sore spot on the back of my arm behind my picc line. Apparently one of the valves on the line had rubbed through the skin. Yuck. They're going to address that when they change the bandage on the line before I go home. (Picc line bandage gets changed twice a week - Tuesdays and Fridays). I'll have to put antibiotic cream on that, in addition to the oral antibiotics I'm taking.

I'm gonna be like Roseanneroseannadanna - "It's always something."

My Exjade arrived this week, but because of all the side effects I was already experiencing, we decided to hold off on starting it until Monday. I also come back to see my doc on Monday.

Right now I'm getting my platelets and will be going home after those get done and the nurse changes my bandage.

Bookmark and Share

1 comment:

JyLnC said...

I hope you can solve all of the side effect problems and that the rash disappears. Hang in there.